Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 51, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 26, 2011, 1:21 AM CDT for Rapides Parish, Vernon Parish, Louisiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 1:21 AM CDT (06:21 UTC)
- Expired
- Apr 26, 2011, 2:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Rapides Parish, LA, Vernon Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 1:40 AM CDT | TSTM WND DMG | 5 Sse Boyce, LA | PARISH HIGHWAY DEPARTMENT REPORTED TREE DOWN ON POWER LINES ON MILL RACE RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 10:47 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2759 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 8.4
The text
As transmitted, in the capitals the NWS used until 2016.
594
WUUS54 KLCH 260621
SVRLCH
LAC079-115-260700-
/O.NEW.KLCH.SV.W.0051.110426T0621Z-110426T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
121 AM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN RAPIDES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...PINEVILLE...HINESTON...GLENMORA...ALEXANDRIA...
EASTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...PITKIN...
* UNTIL 200 AM CDT
* AT 120 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...10 MILES SOUTHEAST OF
SLAGLE...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LACAMP BY 125 AM CDT...
LEANDER AND CLIFTON BY 130 AM CDT...
SIEPER BY 135 AM CDT...
HINESTON BY 140 AM CDT...
ELMER...OTIS AND GARDNER BY 145 AM CDT...
GLENMORA BY 150 AM CDT...
ALEXANDRIA BY 200 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3102 9237 3096 9247 3096 9248 3095 9248
3092 9253 3089 9313 3124 9315 3144 9238
TIME...MOT...LOC 0620Z 258DEG 34KT 3110 9296
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:19 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 26, 12:19 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1219 AM CDT TUE APR 26 2011
.UPDATE...
UPDATED ZONES TO EXTEND TORNADO WATCH 210 INTO HARDIN COUNTY DUE
TO DEVELOPING CONVECTION NORTH OF THE HOUSTON AREA. CONVECTION
CONTINUES TO MOVE TO THE EAST SOUTHEAST TOWARD OUR SE TX COUNTIES.
&&
.AVIATION...
CLUSTER OF STORMS IS MOVING INTO WESTERN LA TONIGHT...AND
INCLUDED A TEMPO GROUP AT KAEX FOR +TSRA WITH STORMS EXPECTED TO
MOVE THROUGH BETWEEN 06Z-08Z. OTHERWISE...FEW CHANGES TO THE 06Z
TAF PACKAGE. GUSTY SRLY WINDS WILL PERSIST TONIGHT...STRENGTHENING
AGAIN ON TUESDAY WITH GUSTS NR 30 KT. MVFR CIGS WILL LIFT TUESDAY
MORNING...BUT SHOULD REMAIN MVFR THROUGH THE DAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 71 85 54 79 / 10 10 0 0
KBPT 72 85 57 80 / 10 10 0 0
KAEX 72 83 52 79 / 20 20 0 0
KLFT 75 87 58 79 / 10 20 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
EVANGELINE-IBERIA-JEFFERSON DAVIS-LAFAYETTE-LOWER ST.
MARTIN-RAPIDES-ST. LANDRY-ST. MARY-UPPER ST. MARTIN-
VERMILION-VERNON.
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR HARDIN-JASPER-JEFFERSON-NEWTON-ORANGE-TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR CALCASIEU LAKE-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-SABINE LAKE-VERMILION BAY-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM-WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
&&
24Hazardous weather outlook, Apr 25, 5:32 AM CDT, 19 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 532 AM CDT MON APR 25 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-261045- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 532 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT ONCE AGAIN TODAY FOR SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EAST CENTRAL TEXAS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS ARE FORECAST TO DRIFT TO THE SOUTH INTO THE LAKES REGION OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA INTO THE OVERNIGHT HOURS. IF THESE THUNDERSTORMS DO MAKE IT INTO THE AREA...SOME OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT WITH A SMALL CHANCE OF A TORNADO. THE SLIGHT RISK AREA EXTENDS NORTHWEST OF A LINE FROM WOODVILLE TO COLFAX. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TOMORROW NIGHT ACROSS NORTHERN PORTIONS OF SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS WELL AND A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A LINE FROM WOODVILLE TO OPELOUSAS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-261045- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 532 AM CDT MON APR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. SOUTH WINDS 15 TO 30 KNOTS AND SEAS OF 4 TO 7 FEET ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG ONSHORE FLOW WILL CONTINUE THROUGH WEDNESDAY FOLLOWED BY STRONG OFFSHORE FLOW IN THE WAKE OF A COLD FRONT LATE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 25, 11:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1156 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM NON-TSTM WND DMG BROOKELAND 31.13N 93.99W
04/25/2011 JASPER TX LAW ENFORCEMENT
JASPER SHERIFF REPORTS TREES DOWN ON ROADS NEAR
BROOKELAND AS WELL AS DIME SIZE HAIL.
&&
DJONESLocal storm report, Apr 25, 11:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1158 PM CDT MON APR 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG BROOKELAND 31.13N 93.99W
04/25/2011 JASPER TX LAW ENFORCEMENT
JASPER SHERIFF REPORTS TREES DOWN ON ROADS NEAR
BROOKELAND AS WELL AS DIME SIZE HAIL.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 11:08 PM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 41 hr |
| Apr 26, 12:14 AM CDT | Tornado Warning | LCH | Vernon | 31 min |
| Apr 26, 12:43 AM CDT | Tornado Warning | LCH | Vernon | 47 min |
| Apr 26, 1:48 AM CDT | Special Weather Statement | LCH | Allen, Beauregard | 57 min |
| Apr 26, 1:59 AM CDT | Special Weather Statement | LCH | Rapides | 61 min |
| Apr 26, 2:06 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 24 min |
| Apr 26, 2:17 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry | 58 min |
| Apr 26, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 55 min |
| Apr 26, 3:15 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Saint Landry | 45 min |
| Apr 26, 3:17 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 58 min |
| Apr 26, 3:29 AM CDT | Special Weather Statement | LCH | Evangeline | 46 min |
| Apr 26, 3:46 AM CDT | Special Marine Warning | LCH | 44 min | |
| Apr 26, 4:09 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 66 min |
| Apr 26, 4:39 AM CDT | Special Marine Warning | LCH | 36 min | |
| Apr 26, 5:25 AM CDT | Special Weather Statement | LCH | Calcasieu | 65 min |
| Apr 26, 6:22 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 53 min |
| Apr 26, 6:29 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 46 min |
| Apr 26, 7:23 AM CDT | Special Weather Statement | LCH | Vermilion | 37 min |
| Apr 26, 8:21 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 54 min |
| Apr 26, 8:25 AM CDT | Special Marine Warning | LCH | 50 min | |
| Apr 26, 9:08 AM CDT | Special Marine Warning | LCH | 67 min | |
| Apr 26, 10:48 AM CDT | River Flood Warning | LCH | Calcasieu | 46 hr |
| Apr 26, 10:48 AM CDT | River Flood Warning | LCH | Calcasieu | 33 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.